MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29711
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rotawire broke and was snared to remove.Vascular access was obtained via anterior tibial (at) artery.A peripheral rotawire guidewire was selected for use.During the procedure, the rotawire was used for successful atherectomy of the at artery and superficial femoral artery (sfa), and was then used as a rail to balloon the at artery.When removing the balloon, the non-bsc sheath came out of the access point out of the body.When trying to reinsert the sheath over the rotawire, the sheath was unable to advance.The rotawire was manipulated several times.It was pulled back, looped, and kinked on itself.The rotawire broke in half inside the patient body.Contralateral access was obtained in the left common femoral artery (cfa).A snare was successfully used to remove the remaining rotawire inside the patient body.The procedure was completed with a different device.There was no harm to the patient.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: unit was returned and the guidewire is severely kinked.A portion of the distal end including the spring tip was not returned since the guidewire is fractured.Guidewire fracture confirmed.The device was measured in three sections (distal - medium - proximal) along it in order to confirm that is within specification.Overall length and o.D.Distal measurements could not be performed due to device condition (fractured).The o.D.Medium and o.D.Proximal were found within specification.
 
Event or Problem Description
It was reported that the rotawire broke and was snared to remove.Vascular access was obtained via anterior tibial (at) artery.A peripheral rotawire guidewire was selected for use.During the procedure, the rotawire was used for successful atherectomy of the at artery and superficial femoral artery (sfa), and was then used as a rail to balloon the at artery.When removing the balloon, the sheath came out of the access point out of the body.When trying to reinsert the sheath over the rotawire, the sheath was unable to advance.The wire was manipulated several times.It was pulled back, looped, and kinked on itself, finally snapping in half inside the patient's body.Contralateral access was obtained in the left common femoral artery (cfa).A snare was successfully used to remove the remaining wire inside the patient's body.The procedure was completed with a different device.There was no harm to the patient.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12359616
Report Number2134265-2021-10682
Device Sequence Number3794314
Product Code MCW
UDI-Device Identifier08714729838890
UDI-Public08714729838890
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model Number29711
Device Catalogue Number29711
Device Lot Number0026971893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH - TERUMO GLIDESHEATH SLENDER; INTRODUCER SHEATH - TERUMO GLIDESHEATH SLENDER; INTRODUCER SHEATH - TERUMO GLIDESHEATH SLENDER
Outcome Attributed to Adverse Event Required Intervention;